Cleland, J.G.F., Dargie, H., McAlpine, H., Ball, S.G., Morton, J.J., Robertson , J.I.S., and Ford, I. (1985) Severe hypotension after 1st dose of Enalapril in heart failure. British Medical Journal, 291 (6505). pp. 1309-1312. ISSN 0959-535X
Full text not currently available from Enlighten.
Publisher's URL: http://www.jstor.org/stable/29521202
The new, long acting converting enzyme inhibitor enalapril was given to 26 patients with moderate to severe heart failure. In 23 cases the mean systolic blood pressure fell from 120 (SD 22) to 108 (25) mm Hg without adverse effects. Profound hypotension with severe bradycardia and sweating, however, occurred in three patients, most pronounced two to four hours after the first dose. The haemodynamic and biochemical changes in these patients were similar to those seen in patients with severe symptomatic hypotension after the first does of the converting enzyme inhibitor captopril, except that with enalapril the changes occurred later and were longer lasting. Evidence of myocardial damage and reversible renal failure was seen in one patient, and acute reversible deterioration in renal function occurred in one other. In patients with heart failure converting enzyme inhibitors should be administered initially under strict medical supervision with appropriate facilities available for dealing with occasional profound hypotension.
|Glasgow Author(s) Enlighten ID:||Ford, Professor Ian and Dargie, Professor Henry and McAlpine, Dr Howard|
|Authors:||Cleland, J.G.F., Dargie, H., McAlpine, H., Ball, S.G., Morton, J.J., Robertson , J.I.S., and Ford, I.|
|Subjects:||R Medicine > R Medicine (General)|
|College/School:||College of Medical Veterinary and Life Sciences > Institute of Health and Wellbeing > Robertson Centre|
?? 20206000 ??
College of Medical Veterinary and Life Sciences > Institute of Cardiovascular and Medical Sciences > Cardiovascular Science
|Journal Name:||British Medical Journal|
|Publisher:||BMJ Publishing Group|